MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH

BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH
Model Number M00545000
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable investigation result of brush detachment.Block h10: investigation results.The returned rx cytology brush was analyzed, and a visual evaluation noted that the device returned without the brush tip.The pull wire was returned kinked and detached from the handle.Lastly, the working length was found damaged (smashed).No other issues were noted.The reported event was confirmed.It is possible that the pull wire was detached from the handle due to procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied).Based on all available information, adverse event related to procedure was selected as the most probable cause.
 
Event or Problem Description
It was reported to boston scientific corporation that an rx cytology brush was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, the wire connected to the handle suddenly broke.Another rx cytology brush was used to complete the procedure.No further information has been obtained despite good faith efforts.There were no patient complications reported as a result of this event.Note: this event has been deemed reportable based on the investigation finding of brush detachment.Please see block h10 for full investigation details.
 
Additional Manufacturer Narrative
Block h2: correction: block h10 device analysis updated to report labeling review.Block h6: imdrf device code a0501 captures the reportable investigation result of brush detachment.Block h10: investigation results the returned rx cytology brush was analyzed, and a visual evaluation noted that the device returned without the brush tip.The pull wire was returned kinked and detached from the handle.Lastly, the working length was found damaged (smashed).No other issues were noted.The reported event was confirmed.It is possible that the pull wire was detached from the handle due to procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied).Based on all available information, adverse event related to procedure was selected as the most probable cause.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an rx cytology brush was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, the wire connected to the handle suddenly broke.Another rx cytology brush was used to complete the procedure.No further information has been obtained despite good faith efforts.There were no patient complications reported as a result of this event.

Brand Name
RX CYTOLOGY BRUSH
Common Device Name
ENDOSCOPIC CYTOLOGY BRUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18803657
Report Number3005099803-2024-00703
Device Sequence Number7294498
Product Code FDX
UDI-Device Identifier08714729268628
UDI-Public08714729268628
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K930348
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2025
Device Model NumberM00545000
Device Catalogue Number4500
Device Lot Number0031977518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer03/06/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown